Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 3, NWS Austin/San Antonio, TX

April 18, 2009Caldwell County, Gonzales County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Apr 18, 2009, 12:01 PM CDT for Caldwell County, Gonzales County, Texas. It took effect at Apr 18, 2009, 12:15 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2009, 12:01 PM CDT (17:01 UTC)
In effect from
Apr 18, 2009, 12:15 PM CDT
Expired
Apr 19, 2009, 11:58 AM CDT
In force
24 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

Counties Caldwell County, TX, Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 46 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Marcos River at Luling (LLGT2).

Action stage
11 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08172000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 181701
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1201 PM CDT SAT APR 18 2009

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  SAN MARCOS RIVER 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

 SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE
 NEXT 6-12 HOURS.

&&

TXC055-177-191101-
/O.NEW.KEWX.FL.W.0003.090418T1715Z-090419T1658Z/
/LLGT2.1.ER.090418T1715Z.090419T0000Z.090419T0458Z.NO/
1201 PM CDT SAT APR 18 2009

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAN MARCOS RIVER BELOW LULING.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM SATURDAY THE STAGE WAS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE THE FLOOD STAGE OF 20 FEET BY 
  THIS AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 22.9 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TONIGHT.
* IMPACT...AT 20.0 FEET...MINOR LOWLAND FLOODING REACHES LOWEST CAMP SITES AND 
  SEVERAL SECTIONS OF PARK ROADS AT PALMETTO STATE PARK FIVE MILES BELOW LULING.

$$

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU
  LULING            11   20   18.0   SAT 11 AM  15.6   6.4   4.0   4.0   4.0

$$
1 follow-up statement
000 
WGUS84 KEWX 190247
FLSEWX
TXC055-177-191447-

FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
947 PM CDT SAT APR 18 2009

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE 

  SAN MARCOS RIVER...
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO SHOWERS OR THUNDERSTORMS ARE FORECAST FOR THE NEXT SEVERAL DAYS.

&&

TXC055-177-190317-
/O.CAN.KEWX.FL.W.0003.000000T0000Z-090419T1658Z/
/LLGT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
947 PM CDT SAT APR 18 2009

THE FLOOD WARNING IS CANCELLED FOR THE SAN MARCOS RIVER
* AT 9PM SATURDAY THE STAGE WAS...6.3 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* BANKFULL STAGE IS 11.0 FEET.
* FORECAST...THE RIVER LEVEL CRESTED AROUND 18.4 FEET AT NOON SATURDAY...
  THEN FELL RAPIDLY TO WELL BELOW BANKFULL. THE RIVER LEVEL WILL CONTINUE
  FALLING THEN BECOME STEADY AROUND 4 FEET LATE SUNDAY. THIS IS THE LAST
  FORECAST FOR THIS EVENT.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU
  LULING            11   20    6.3   SAT 09 PM   5.0   4.0   4.0   4.0   4.0

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 18, 10:57 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 18, 10:57 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1057 AM CDT SAT APR 18 2009

.UPDATE...
WILL ALLOW THE REMAINDER OF SEVERE WATCH 164 TO EXPIRE AT THE TOP
OF THE HOUR. STILL ANTICIPATE ADDITIONAL RAINFALL OF 1 TO 3 INCHES
THROUGH THIS AFTERNOON SOUTH OF I-35 AND EAST OF I-37. LATEST NAM
AND RUC GUIDANCE INDICATES THAT ISOLATED/SCATTERED SHOWERS AND
THUNDERSTORMS ARE STILL POSSIBLE ACROSS MUCH OF THE REGION THIS
AFTERNOON AHEAD OF THE DRYLINE...BUT ADDITIONAL ACCUMULATIONS WILL
BE NOMINAL. CURRENT FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 PM...WHICH
LOOKS FINE AT THIS TIME. HAVE UPDATED THE POP/WX/QPF GRIDS TO
REFLECT CURRENT AND ANTICIPATED TRENDS. NEW PACKAGE WILL BE OUT
SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 844 AM CDT SAT APR 18 2009/

UPDATE...
HAVE CLEARED A LARGE PORTION OF OUR COUNTIES FROM SEVERE
THUNDERSTORM WATCH #164. LARGE HEAVY RAIN COMPLEX ACROSS THE
COASTAL PLAINS WILL CONTINUE THROUGH THIS MORNING. HAVE KEPT OUR
SOUTHEASTERN COUNTIES IN THE WATCH AS EVEN THOUGH HEAVY RAIN IS
THE PRIMARY THREAT...THERE LOOKS TO STILL BE A CHANCE FOR SOME
HAIL. &&

PREV DISCUSSION... /ISSUED 620 AM CDT SAT APR 18 2009/

AVIATION...
A LARGE THUNDERSTORM COMPLEX WITH VERY HEAVY RAINFALL RATES WILL
COVER THE SAT/SSF/AUS AREAS FOR THE NEXT 2-4 HOURS. A FEW STORMS
COULD BE SEVERE WITH THE STRONGEST ACTIVITY EXPECTED TO BE NEAR
AND SW OF SAT. THIS ROUND OF RAIN SHOULD LIFT NORTH AND DIMINISH
LATER THIS MORNING WITH ANOTHER LATE AFTERNOON ROUND POSSIBLE IN
THE LATE AFTERNOON AND EARLY EVENING. SOME INTERMITTENT CLEARING
OF SKIES IS POSSIBLE IN THE EVENING, BUT THE ABUNDANT MOISTURE WILL
MAKE FOR LOW CONFIDENCE. SOME FOG IS ANTICIPATED LATE TONIGHT WITH
SOME NORTH WINDS ALOFT MIXING DOWN, WILL NOT ADVERTISE VLIFR JUST
YET.

PREV DISCUSSION... /ISSUED 255 AM CDT SAT APR 18 2009/

DISCUSSION...
THE LAST IN A SERIES OF WAVES OF INSTABILITY WILL BEGIN TO PUSH
ACROSS SOUTH CENTRAL TEXAS LATER THIS MORNING. THE DISTURBANCES
HAVE BEEN TRIGGERED BY A SLOW MOVING UPPER LOW CURRENTLY POSITIONED
OVER THE ROCKIES. AS THE LOW MOVES INTO THE CENTRAL AND SOUTHERN
PLAINS REGIONS LATER TODAY..THE TAIL END OF AN UPPER LEVEL WAVE WILL
ACCOMPANY THE LOWS MOVEMENT..BRINGING A LAST ROUND OF SHOWERS AND
THUNDERSTORMS TO THE REGION. DUE TO THE VERY HEAVY RAINS THAT FELL
YESTERDAY ACROSS THE EASTERN THIRD OF THE REGION..A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR TODAY ACROSS THE EASTERN HALF OF SOUTH
CENTRAL TEXAS. AN ADDITIONAL AVERAGE ONE AND A HALF TO 3 INCHES
MAY FALL TODAY IN THIS LAST ROUND OF ACTIVITY ACROSS THE WATCH
AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SHOWERS AND STORMS WILL
END ACROSS THE EASTERN CWA THIS EVENING AS THE DISTURBANCE MOVES
EAST OF THE REGION. THE UPPER LOW WILL PUSH EAST INTO THE LOWER
MISSISSIPPI VALLEY AREA TONIGHT WITH A DRY RIDGE OF HIGH PRESSURE
BUILDING INTO THE REGION LATE TONIGHT AND SUNDAY. MOSTLY SUNNY AND
WARMER SUNDAY WITH SUBSIDENT NORTHWEST FLOW ALOFT. A DIGGING
TROUGH ACROSS THE GREAT LAKES INTO THE UPPER MIDWEST WILL COMBINE
WITH A MAMMOTH UPPER RIDGE CENTERED OVER THE SOUTHWEST U.S. TO
GIVE STRONG NORTHWEST FLOW ALOFT WITH A MOSTLY CLEAR..STABLE
WEATHER PATTERN TO SOUTH CENTRAL TEXAS MONDAY THROUGH WEDNESDAY.
MORNINGS WILL REMAIN COOL WITH A GRADUAL WARMING TREND THROUGH THE
PERIOD. HIGHS WILL BE IN THE UPPER 70S TO LOWER 80S MONDAY WARMING
INTO THE 80S REGION-WIDE TUESDAY AND 80S TO A FEW 90S SOUTHWEST
PORTIONS ON WEDNESDAY. THE UPPER FLOW WILL FLATTEN OUT BY LATE
WEDNESDAY WITH INCREASING GULF MOISTURE AS SOUTHERLY FLOW RETURNS.
THE LATTER HALF OF THE WEEK WILL SEE WARMER MORNINGS AS GULF
MOISTURE RETURNS. MORNING LOW CLOUDS WILL LIFT TO PARTLY CLOUDY
DURING THE LATTER HALF OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  57  79  53  80 /  80  10   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  74  54  81  49  78 /  80  10   0   0   0
NEW BRAUNFELS MUNI AIRPORT     76  52  84  51  81 /  80  10   0   0   0
BURNET MUNI AIRPORT            73  53  77  51  77 /  60  -    0   0   0
DEL RIO INTL AIRPORT           83  55  84  52  82 /  20  -   -    0   0
GEORGETOWN MUNI AIRPORT        72  55  77  51  77 /  60  10   0   0   0
HONDO MUNI AIRPORT             78  52  82  50  80 /  50  -   -    0   0
SAN MARCOS MUNI AIRPORT        74  54  81  51  79 /  80  10   0   0   0
LA GRANGE - FAYETTE REGIONAL   74  59  79  54  76 /  80  20  -    0   0
SAN ANTONIO INTL AIRPORT       76  57  83  50  81 /  70  10   0   0   0
STINSON MUNI AIRPORT           75  55  85  54  80 /  70  10  -    0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DE WITT...
FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...
TRAVIS...WILLIAMSON...WILSON.

&&

25/04
Hazardous weather outlook, Apr 18, 5:21 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
521 AM CDT SAT APR 18 2009

TXZ171>173-183>194-202>209-217>225-228-191100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
521 AM CDT SAT APR 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SEVERE THUNDERSTORMS AND FLASH FLOODING IS POSSIBLE ACROSS MUCH OF
SOUTH CENTRAL TEXAS TODAY.

THE THREAT FOR SEVERE WEATHER COVERS NEARLY ALL OF SOUTH CENTRAL
TEXAS...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
INCLUDED IN THE SEVERE THREAT.

A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR AREAS GENERALLY ALONG
AND EAST OF THE I-35 CORRIDOR. LOCALLY HEAVY RAINFALL AMOUNTS OF 2
TO 5 INCHES ARE POSSIBLE...AND MANY AREAS UNDER THE WATCH HAD
ALREADY RECEIVED HEAVY RAINFALL FROM FRIDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Special weather statement, Apr 18, 8:47 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
847 AM CDT SAT APR 18 2009

TXZ209-181445-
FAYETTE-
847 AM CDT SAT APR 18 2009

...A STRONG THUNDERSTORM WAS AFFECTING FAYETTE COUNTY...

AT 846 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
NEAR MULDOON...OR 7 MILES NORTH OF FLATONIA...MOVING EAST AT 25 MPH.

PEOPLE IN FAYETTE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
MULDOON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Local storm report, Apr 18, 9:44 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
944 AM CDT SAT APR 18 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0941 AM     FLASH FLOOD      CUERO                   29.09N  97.29W
04/18/2009                   DEWITT             TX   LAW ENFORCEMENT

            ROADS CLOSED DUE TO FLOODING. HIGHWAY 87 SOUTH OF CUERO
            FLOODED AND CLOSED.

&&

EVENT NUMBER 00520

CA

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 9:20 PM CDTFlash Flood WatchEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 10 more19 hr
Apr 18, 3:03 AM CDTSevere Thunderstorm WarningEWXVal Verde27 min
Apr 18, 3:45 AM CDTSevere Thunderstorm WarningEWXUvalde, Zavala60 min
Apr 18, 4:57 AM CDTAreal Flood AdvisoryEWXFrio, Medina, Uvalde, Zavala2 hr
Apr 18, 5:11 AM CDTAreal Flood AdvisoryEWXAtascosa, Caldwell, Gonzales, Guadalupe, Wilson2 hr
Apr 18, 5:46 AM CDTAreal Flood AdvisoryEWXBexar119 min
Apr 18, 5:49 AM CDTSevere Thunderstorm WarningEWXDimmit56 min
Apr 18, 6:45 AM CDTFlash Flood WarningEWXBastrop, Bexar, Caldwell, Fayette, Gonzales, Guadalupe and 2 more4 hr
Apr 18, 7:47 AM CDTFlash Flood WarningEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca, Lee and 1 more4 hr
Apr 18, 8:44 AM CDTSevere Thunderstorm WarningEWXDeWitt, Lavaca29 min
Apr 18, 10:50 AM CDTAreal Flood AdvisoryEWXAtascosa, Bastrop, Caldwell, Fayette, Gonzales, Guadalupe and 1 more115 min
Apr 18, 11:45 AM CDTFlash Flood WarningEWXDeWitt, Gonzales, Lavaca3 hr
Apr 18, 4:13 PM CDTRiver Flood WarningEWXDeWitt60 hr

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.